Alert archive / Nebraska / River Flood Warnings in 2009
River Flood Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jul 18, 2009, 5:56 AM MDT for Chase County, Hayes County, Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2009, 5:56 AM MDT (11:56 UTC)
- Expired
- Jul 18, 2009, 12:32 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- Minor
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 132 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frenchman Creek at Palisade (PALN1). The gauge peaked at 7.74 ft at Jul 18, 2009, 5:00 AM MDT.
- Action stage
- 5.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06834000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KLBF 181156 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 656 AM CDT SAT JUL 18 2009 ...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... FRENCHMAN CREEK NEAR PALISADE AFFECTING CHASE AND HAYES COUNTIES NEC029-085-191156- /O.NEW.KLBF.FL.W.0002.090718T1156Z-090719T1920Z/ /PALN1.1.ER.090718T0633Z.090718T1030Z.090718T1920Z.NR/ 656 AM CDT SAT JUL 18 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WARNING FOR THE FRENCHMAN CREEK NEAR PALISADE. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 AM SATURDAY THE STAGE WAS 7.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 8.0 FEET...THERE IS MINOR FLOODING BETWEEN WAUNETA AND PALISADE. $$
1 follow-up statement
000 WGUS83 KLBF 181832 FLSLBF FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 132 PM CDT SAT JUL 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... FRENCHMAN CREEK NEAR PALISADE AFFECTING CHASE AND HAYES COUNTIES NEC029-085-181902- /O.CAN.KLBF.FL.W.0002.000000T0000Z-090719T1920Z/ /PALN1.1.ER.090718T0633Z.090718T1030Z.090718T1628Z.NR/ 132 PM CDT SAT JUL 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE FRENCHMAN CREEK NEAR PALISADE. * AT 12:30 PM SATURDAY THE STAGE WAS 6.8 FEET. * FELL BELOW FLOOD STAGE AT 11:28 AM SATURDAY. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.8 FEET BY TOMORROW MORNING. * IMPACT...AT 8.0 FEET...THERE IS MINOR FLOODING BETWEEN WAUNETA AND PALISADE. * IMPACT...AT 7.0 FEET...LOW LYING AREAS FLOOD ALONG FRENCHMAN CREEK. $$ TAYLOR
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jul 18, 3:10 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 3:10 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CDT SAT JUL 18 2009 .DISCUSSION... WESTERN CONUS RIDGE HOLDING STRONG...WHILE GREAT LAKES LOW AND TROF OVER TO THE EAST. THIS PLACES THE FORECAST AREA IN FAST MOVING NORTHWEST FLOW. AT THE SURFACE A COLD HIGH IS DOMINATING THE NORTHERN PLAINS. A TYPICALLY STALLED BOUNDARY ALONG FRONT RANGE OF THE ROCKIES. REGIONAL RADAR ONCE AGAIN LITE UP SHORTLY AFTER MIDNIGHT...HOWEVER FURTHER WEST THAN THE PAST 2 MORNINGS. MODELS IN FAIR AGREEMENT TODAY AS SEVERAL DISTURBANCES TO RIDE THE RIDGE UNTIL NEXT MAJOR TROF TO FLATTEN RIDGE BY SUNDAY NIGHT INTO MONDAY AS A STRONG LOW MOVES ACROSS S CANADA WITH A COLD FRONT STRETCHED TO THE CENTRAL PLAINS. MORNING STARTING OUT ON THE CHILLY SIDE OVER NORTH CENTRAL...WHERE RECORD TO NEAR RECORD LOWS IN THE UPPER 40S. THIS COLD AIR WILL HELP HOLD TEMPS BELOW NORMAL TODAY...ESPECIALLY OVER NE COUNTIES. SW NEB HAS MANY CONCERNS. WILL HAVE TO MONITOR FOR ADDITIONAL DEVELOPMENT OF THUNDERSTORMS IN THE PANHANDLE AND FAR SW ZONES. ABOVE THE CAP...UNSTABLE AIR EXISTS...WITH VERY STRONG SHEER. FREEZING LEVEL ON THE LOW SIDE FOR THIS TIME OF YEAR...LESS THAN 14K FT. AS WAS THE CASE YESTERDAY...STORMS NOT HAVING TO BUILD VERY HIGH TO PRODUCE SOME HAIL. COLD AIR INFLUENCE AND POSSIBLE CLOUDS ALSO TO KEEP HIGHS ON THE LOW SIDE. BY TONIGHT THE FLOW ORIENTATES TO NEARLY A NORTH FLOW...AND EXPECT WAVES...IF ANY CAN...TO PRODUCE A BRIEF CHANCE FOR THUNDERSTORMS OVER THE PANHANDLE. AS THE HIGH HAS SLIDE SOUTH THE PAST FEW DAYS...THE STORMS HAVE DEVELOPED FURTHER TO THE WEST. THE BREAK IN ACTION WILL BE SHORT LIVED. THE NEXT TROF ENTERS THE PAC NW TONIGHT AND WILL BEGIN TO WEAK THE RIDGE. THIS WILL BRING THE ACTIVE WEATHER BACK INTO THE WESTERN ZONES...AND THEN TO ALL OF THE CWA SUNDAY INTO MONDAY. DURING THE DAY ON MONDAY A STRONG COLD FRONT TO TRAVERSE THE STATE...WITH CLOUDS AND STRONG/SEVERE STORMS AHEAD OF IT. REST OF THE WEEK REMAINS ACTIVE...POSSIBLY...AS PATTERN SIMILAR TO RECENT WEEKS...WHERE EACH PASSING UPPER LEVEL WAVE BRINGS ISOLATED CONVECTIONS. TEMPS REMAIN AROUND OR BELOW NORMAL AS CLOUDS COME AND GO. && .AVIATION... GENERALLY VFR TODAY AND TONIGHT. CEILINGS SHOULD RUN SCT-BKN050 SCT-BKN120. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE WEST OF HIGHWAY 83 THROUGHOUT THE PERIOD. SMALL OR LARGE HAIL IS LIKELY WITH STRONGEST STORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...CDC
Hazardous weather outlook, Jul 18, 4:05 AM MDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT SAT JUL 18 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-191015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 505 AM CDT SAT JUL 18 2009 /405 AM MDT SAT JUL 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL ARE POSSIBLE THIS MORNING WEST OF HIGHWAY 83. THE POTENTIAL FOR STORM DEVELOPMENT INCREASES WESTWARD ACROSS THE PANHANDLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL COULD DEVELOP ON THE BLACK HILLS SUNDAY NIGHT AND MOVE SOUTHEAST INTO NORTH CENTRAL NEBRASKA EARLY MONDAY MORNING. THIS ACTIVITY IS EXPECTED TO SPREAD SOUTH THROUGH THE WESTERN AND NORTH CENTRAL NEBRASKA THROUGHOUT THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
Nearby
River Flood Warnings in Nebraska, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.